How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Hasan Your Own Question
Dr. Hasan
Dr. Hasan, Doctor
Category: Health
Satisfied Customers: 8382
Experience:  MBBS, FCPS, with experience in all fields of medicine and surgery
Type Your Health Question Here...
Dr. Hasan is online now
A new question is answered every 9 seconds

can this medication cause difficluty swallowing and if so how

Customer Question

can this medication cause difficluty swallowing and if so how do you reverse the reaction?
Submitted: 4 years ago.
Category: Health
Expert:  Dr. Shah replied 4 years ago.
Welcome to JustAnswer!
I would like to get more information so that I can address your concern appropriately.

Which meds are you on?
Do you have any other associated symptoms?
Customer: replied 4 years ago.

no just some difficluty swallow- no other medication just this one


Expert:  Dr. Shah replied 4 years ago.
What is the name of the medication?
Customer: replied 4 years ago.
metoprolol titrate does it cause difficulty swallowing and if so how do you reverse the effect
Customer: replied 4 years ago.
are u still there?
Expert:  Dr. Shah replied 4 years ago.
Thank you for the information.
Difficulty in swallowing may not be directly related to metoprolol unless it a hypersensitive reaction in which you get a set of symptoms which you don't seem to have at this time. In this way the difficulty in swallowing is not related to the medication reaction. However, in small number of people metoprolol may cause acid reflux/GERD which may indirectly cause some throat discomfort and difficulty in swallowing. In that case, taking meds with food may minimize this side effect. You can also consider small frequent meals rather than heavy one, use extra pillow to elevate you head, take your dinner 3 hours before your bedtime etc. You can also visit your doctor for proper evaluation to pin point the exact cause, if it is due to acid reflux, then you may also need medications like omeprazole or nexium to control this problem. If it not related to medication, then other potential causes of difficulty in swallowing have to be explored.

Press "ACCEPT" button if my answer was useful to you. This is the only way I can get credit for my time with you. I am still available to help you if you have any follow up question.
Thank you for visiting just answer.
Customer: replied 4 years ago.
Relist: Answer quality.
does it cause difficulty swallowing-please respond to my email address- thanks
Expert:  Dr. Hasan replied 4 years ago.

Thanks for your question.

Difficulty in swallowing is not a side effect of metoprolol tartrate.
Just in 1% of cases it can cause heart burn and subsequent difficulty in swallowing rarely.
You can try OTC tab Ranitidine twice daily to see if it helps to reverse this.
If it doesnot then go to doctor to get yourself evaluated for other causes.
If you have taken tablet for first time and have this swallowing problem then go to doctor now.

I wish you good luck that you get well soon.

Please ask for any query

Please remember to click accept to compensate me for my time and effort here for you.